Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 40, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at May 23, 2021, 6:08 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2021, 6:08 AM EDT (10:08 UTC)
- Expired
- May 23, 2021, 8:48 PM EDT
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
981 WHUS71 KCAR 231008 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 608 AM EDT Sun May 23 2021 ANZ050-051-231815- /O.EXP.KCAR.SC.Y.0039.000000T0000Z-210523T1000Z/ /O.NEW.KCAR.SC.Y.0040.210523T1008Z-210524T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 608 AM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
944 WHUS71 KCAR 231047 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 647 AM EDT Sun May 23 2021 ANZ052-231900- /O.EXA.KCAR.SC.Y.0040.000000T0000Z-210524T0200Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 647 AM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-231900- /O.CON.KCAR.SC.Y.0040.000000T0000Z-210524T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 647 AM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
920 WHUS71 KCAR 231617 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1217 PM EDT Sun May 23 2021 ANZ050>052-240030- /O.CON.KCAR.SC.Y.0040.000000T0000Z-210524T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1217 PM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
253 WHUS71 KCAR 231850 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 250 PM EDT Sun May 23 2021 ANZ050>052-240200- /O.CON.KCAR.SC.Y.0040.000000T0000Z-210524T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 250 PM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...North winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME, Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
139 WHUS71 KCAR 240048 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 848 PM EDT Sun May 23 2021 ANZ050>052-240200- /O.CAN.KCAR.SC.Y.0040.000000T0000Z-210524T0200Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 848 PM EDT Sun May 23 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are diminishing below small craft advisory criteria and will continue so through the remainder of the overnight. $$ VJN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at May 23, 4:58 AM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 23, 4:58 AM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
458 AM EDT Sun May 23 2021
.SYNOPSIS...
A cold front will cross the region this morning and move
offshore this afternoon with high pressure building in tonight.
High pressure slides offshore Monday through Tuesday. A warm
front lifts northeast through the region Tuesday night, followed
by cold frontal passages Wednesday and again Wednesday night.
Canadian high pressure builds in for Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Cold front is currently located to the north of the St. Lawrence
this morning and steadily moving south twd the region. Canadian
radars indicate showers are located behind the front this
morning. Showers wl move in acrs the St. John Vly within the
next hr or two and as front drops south this morning airmass wl
lkly destabilize ahead of it. Hires models indicating line of
convection developing aft 15z with front bisecting the CWA.
Question then becomes how much airmass can destabilize in the
short amount of time that front will be over the area. Front
looks to be offshore around 18z, which gives the airmass 2-3 hrs
ahead of the boundary to destabilize. All indications are that
CAPES will be on the order of 300-600 J/kg over Downeast with
marginal lapse rates along the front. Cannot rule out an
isolated strong wind gust as the convective line moves thru and
hv maintained gusty winds in the forecast for late morning and
early afternoon from central sections south twd the coast.
Gusty nw winds in wake of fropa will occur into the evening
hours with gusts to 35mph acrs the region. Skies will rapidly
clear in it's wake with H9 temps dropping to near 0C acrs the
north. Mins will dip to near freezing acrs the northwest and l/m
30s over rmndr of the north. Hv mentioned patchy frost acrs most
of the area but with winds remaining elevated, am unsure of how
widespread frost will be. Will allow dayshift to evaluate need
for potential frost headlines.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Deep layered ridging builds in Monday-Monday night. Associated
subsidence should keep things dry and cloud cover at a minimum.
Highs on Monday should be near normal - mainly in the mid to
upper 60s. Lows Monday night should be a few degrees below
normal, with some patchy frost possible over portions of the
North Woods. There also could be some fog overnight across
mainly interior portions of Downeast Maine.
The axis of the deep layered ridge slides offshore on Tuesday,
with a northern stream shortwave tracking across northern Quebec
helping to flatten the top of the ridge. The flow then remains
mainly WSW aloft Tuesday night. There is some differences among
the models as to how much precipitation we see Tuesday and
Tuesday night depending on how far south some northern stream
shortwaves passing to the north penetrate. For now it appears
that the best chance for any rain is across northern Aroostook,
with some potential that Downeast Maine could end up dry. So
limit likely pops to Northern Aroostook and restrict pops
across Downeast and Bangor Region to slight chance.
Highs on Tuesday should be around 10 degrees above normal and
lows Tuesday night around 15-20 degrees above normal.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A northern stream shortwave crosses southern Quebec Wednesday
afternoon, with showers likely mainly across the north and a
chance of showers farther S. With showalter indices down around
0 to -2 and CAPE of 500-1500 J/kg have a slight chance of
Thunder across all but coastal downeast. The limiting factor on
chance of thunder right now is just uncertainty on how far S any
triggering mechanism gets.Noting 40-50kt of shear to go with
the instability, there is the potential for any given
thunderstorm to be at least of the strong variety Wednesday
afternoon.
A northern stream shortwave trough pushes into Maine Wednesday
night. With showalter indices around 0 in the evening and some
residual CAPE as well, have continued the slight chance of
thunder into that time frame to go along with the Chance pops
north and slight chance pops S (marine influence limiting
factor).
A mean trough then builds over the NE US Thursday-Saturday. For
now the low levels appear like they will be too dry to support
any significant precipitation, with the main storm track
forecast to be to the south of the region. So for now have
limited pops to at most slight chance in this time frame, though
if trends hold it could very well end up dry.
Highs on Wednesday should be well above normal, with
temperatures then below normal Thursday-Friday. Temperatures on
Saturday should be near to slightly below normal.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: VFR until close to 12z this morning across northern
terminals, outside of MVFR/IFR vsbys at PQI and HUL early. Cold
front will bring MVFR to northern sites between 12z and 18z in
shra and low cigs. BGR and BHB likely to see MVFR -shra and
possible thunder late morning and early afternoon. Skies clear
after 00z at all terminals.
Light WSW winds this morning will become gusty out of the
northwest following cold front passage.
SHORT TERM:
Monday-Tuesday morning...VFR, except MVFR or lower possible
Downeast late Monday night/early Tuesday morning in patchy fog.
LLWS possible Downeast terminals late Monday night/early Tuesday
morning.
Tuesday afternoon/night...MVFR or lower possible from KHUL on
North with VFR conditions KBGR/KBHB. SW winds G15-25KT possible in
the afternoon/early evening. LLWS possible late Tuesday night
KBGR/KBHB.
Wednesday-Wednesday night. MVFR or lower possible mainly at
northern terminals in any showers. There is also a slight chance
of a Thunderstorm across mainly northern terminals Wednesday
afternoon/evening. SW winds G15-20KT possible during the day.
Thursday...VFR. NW winds G20-30KT possible.
&&
.MARINE...
NEAR TERM: Seas will remain above 5 feet this morning in
southeasterly swell. Northwest winds will gust over 25kts in the
afternoon and evening behind cold frontal passage. SCA will
likely be needed this afternoon or possibly extended to cover
the wind gusts.
SHORT TERM: Wind gusts should increase to SCA levels on all
waters Monday afternoon and continue Monday night. There is some
potential that wind gusts on the coastal ocean waters will
increase to gale force for Tuesday and Tuesday night, while the
intracoastal waters should see continued gusts to SCA levels
during this time frame. The gale threat will be highlighted in
the HWO.
SCA conditions could then continue on all waters from Wednesday
into Thursday before subsiding later Thursday. There is a slight
chance of gales Thursday, but for now the risk is too low to
mention in the HWO.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 8 AM EDT this morning through
this evening for MEZ029-030.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
ANZ050-051.
&&
Near Term...Farrar
Short Term...Maloit
Long Term...Maloit
Aviation...Farrar/Maloit
Marine...Farrar/MaloitHazardous weather outlook, May 23, 4:13 AM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 413 AM EDT Sun May 23 2021 MEZ001>006-010-011-031-032-240815- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 413 AM EDT Sun May 23 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-240815- Southern Penobscot-Interior Hancock-Central Washington- 413 AM EDT Sun May 23 2021 This Hazardous Weather Outlook is for Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Strong thunderstorms are expected this morning into early this afternoon. A few thunderstorms may contain strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ029-030-240815- Coastal Hancock-Coastal Washington- 413 AM EDT Sun May 23 2021 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Strong thunderstorms are expected this morning into early this afternoon. A few thunderstorms may contain strong wind gusts and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-240815- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 413 AM EDT Sun May 23 2021 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Gale force winds will be possible Tuesday afternoon into the evening. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 10:14 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 22 hr |
| May 23, 3:08 PM EDT | Frost Advisory | CAR | Aroostook, Penobscot, Piscataquis | 16 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.